• question-icon

    What causes dizziness, fatigue and abdominal pain?

default
Posted on Sat, 12 Aug 2017 in Abdominal Pain
Question: Hello. With stomach pain that has been constant for over 3 months now (upper abdominal), dizziness, confusion, lightheaded, numb hands, also changing the way I walk, extreme fatigue, difficulty swallowing, could you surmise what is going on with me? I eat very well and food doesn't seem to affect my stomach pain. My blood work came back with high bilirubin (3.0) Low platelets (143) and high glucose (107)
doctor
Answered by Dr. Prof. Kunal Saha 5 hours later
Brief Answer:
Multiple problems. Needs further work up

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone very carefully through your query. You seem to have a number of independent problems. You seem have gastritis or gastroesophageal reflux as the cause of the upper abdominal pain.

In order to relieve yourself, you need to do the following:
* Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals.
* Avoid alcohol intake (if it a part of your habit).
* Take Prilosec (omeprazole) once daily before breakfast.
* Take plenty of green leafy vegetables as well as other sources of dietary fibers. Take fiber supplements like isabgol/psyllium husk or senna. I would insist you to increase your dietary fiber intake.
* Regular morning walk and exercise to keep the bowel movements proper.
* If I had a patient like you I would perhaps have suggested Prodep (fluoxetine) 20 mg tablet (long term anxiolytic and a prescription drug) once daily for at least 2 months (it may take time for the action to set in). Discuss about this with your treating physician.
* Take curd or yogurt on daily basis. It contains beneficial bacteria and should help.
* Stress reduction has a very important role to play. Yoga and meditation should help.


The dizziness, confusion, lightheadedness, numness of hands, fatigue etc. could all result from a fluid electrolyte imbalance that could have resulted from the gastritis. You need to take ORS (oral rehydration solution) and plenty of fluids to drink. Taking juicy fruits should help.

The raised bilirubin level needs further evaluation. I would insist on getting a liver function test as well as an abdominal ultrasound done. Please revert back with the reports and I would guide you accordingly.

Hopefully that should help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 17 hours later
Thank you, doctor, for your reply. Could the many unrelated symptoms that I am having be a side effect from the medication (Abilify) that I have recently jut been taken off of? Would a liver function test reveal that? The abdominal pain and fatigue are the worst.

Thank you.
doctor
Answered by Dr. Prof. Kunal Saha 23 minutes later
Brief Answer:
An ultrasonogram might provide valuable clues

Detailed Answer:
Thanks for writing back. I do not think that the symptoms are a likely adverse effect of the medication. However, you would have to correlate your scenario to find out whether the onset of symptoms correlates with the onset of starting the medication. If you were having the symptoms beforehand, chances are that the medication has no role to play in this regard.

A liver function test will only indicate if the liver function has been affected. I do not suppose that a liver function test would help unless there is a clinical finding that seems to indicate that the liver could have been affected.

I would insist you to get an ultrasonogram of whole abdomen done.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4438 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Glucose

doctor1 MD

Hello i just want you guys to explain to me my URINALYSIS RESULT...thanks in advance Color: Yellow Reaction: Acidic (6.0ph) Transparency: Slightly...

doctor1 MD

Hello there. Doctors thought ive might of had a miscarriage two weeks ago as I rang up worried about the bleeding I had which wasn t my normal...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... I had kidney transplant in dec 2009 and doing well in all...

doctor1 MD

Hello, I have a question regarding insulin resistance and dehydration. I m a Type 1 Insulin Dependent diabetic. Have been for nearly 16 years. My...

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

Get personalised answers from verified doctor in minutes across 80+ specialties

174 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2